# SDR CA010518010

- Difficulty date: May 3, 2001
- Submitted: May 25, 2001
- Operation: General aviation
- Make and model: Mooney M20F
- Aircraft time: 2,590 hours
- Engine: Lyc IO360A1A
- Propeller: Hartzl HCC2YK1
- System (JASC): 6113 · Propeller Spinner Section
- Part: Plate
- Condition: Cracked
- Location: Spinner
- Part time: 100 hours
- Component: Spinner, Mooney, SA8659SW
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CRACK & FAILURE OF FLANGE OF BACKING PLATE THAT HAS BLADE ROOT CLOSING FAIRING ATTACHED.A PORTION OF FAIRING REMAINED ATTACHED TO SPINNER WHICH SEVERELY DAMAGED NOSE BOWL FAIING LEAVING BACKING PLATE&FAIRING DEBRIS INSIDE ENGINE COWL.THERE WAS SOME MINOR DAMAGE TO PROP BLADES ABOUT FOOT FROM ROOT. SPINNER REMAINED ATTACHED&SECURE: CRACK APPEARED TO BEGIN NEAR FWD EDGE OF FLANGE OF BOTH BACKING PLATE&FAIRING ATTACHMENT. PERHAPS ABOUT 1/2 INCH&REST OF FAILURE APPEARED TO HAVE BEEN EXTREMELY RAPID.
